Jump to content
Important Survey - Please Participate ×

Withdrawl and occasional alcohol and caffeine ok?


[Ba...]

Recommended Posts

Ativan is terrible stuff, in my opinion only close supervision psychologist should really be the ones to prescribe and follow. My family physician gave me some to help me sleep with some work stress I was having, up to 1mg twice per day as needed. I hate meds, so I just took a quarter to half tab at night on occasion which helped sleep, then over the past 6 months my family physician and I could not figure out what was wrong with me. Thought I had the flu or some incurable disease, as I would feel good and then bad on and off all the time for the past 6 months.  When I felt bad (such as flu symptoms) and could not sleep, I took an Ativan because I knew it helped me sleep. It never occurred to me that I was feeling bad due to physical withdrawal and that the Ativan I was taking to sleep me through the flu symptoms was actually taking me out of withdrawal. The wife said it sounds like you are having withdrawal symptoms, but I said withdrawal from what? Just by chance I decided to explore and googled Ativan and withdrawal, and it brought me here to this website and I couldn't believe what I saw. All I could say, is "its this!!!" I felt relieved to realize this, but also worried due to reading it all. Booked an appointment with a psychologist and since by then I had tapered down by myself some due to the valuable info on this forum. Anyway after this 6 months of the on and off Ativan hell, I did a rather quick taper in my opinion which was absolutely unreal hell, but now have been entirely off for about a month. I thought all my symptoms were gone, but over the past couple weeks I have had a return of a hot feeling of all my skin when sleeping (I suppose one could say night sweats), and especially just below my chest feels hot and prickly but nothing visible on my skin, and also the right side of my body feels like it is on caffeine kind of jacked up. I can only assume I am continuing to have symptoms after reading some posts here; but regardless I am going back to my psychologist and also my family MD to make sure.

 

Anyway, that is some of my basic history; I guess now time will see if all my remaining symptoms will cure over time.  But long story short, I had stopped almost everything I had expected was the culprit before, such as caffeine, occasional alcohol drink, vitamins, dust mites, even eliminated peanut butter...ha ha. Now reading here, it seems I may be a while before the withdrawal symptoms are entirely gone (if ever).  I do like a coffee in the morning (caffeinated), and an occasional alcohol drink (one or two every few days). Any experiences introducing such things back into daily normal life?  A couple weeks ago I was feeling better so I started back with a coffee in the morning and occasional alcohol drink, but then I thought maybe those items were causing more issues such as described above, so I stopped them entirely too. Any experiences or research available about having these items just in moderation like I mentioned?

Link to comment
Share on other sites

After reading some posts here, I see alcohol is a no no. Could be partly why I am feeling like I am having mild withdrawl symptoms again (compared to the immediate withdrawl hell symptoms). I question if psych docs really know this subject area.  My doc today said some mild alcohol should be fine at my stage of one month off Ativan, and at this stage I should not be having symptoms. Anyway, I am trusting my instinct and the posts I read here and until I have no symptoms whatsoever for a few months I am staying off caffeine (decaf ok), and any alcohol whatsoever.
Link to comment
Share on other sites

I am ten months off Klonopin.  Caffeine still messes me up, so I drink decaf coffee and tea.    I avoided alcohol for the first six months after my taper ended, but now as I am 10 months off;  I have a glass of wine a couple times a week, and I have not noticed any increase in symptoms at all.
Link to comment
Share on other sites

You know this whole thing varies person to person and no two people have the same symptoms with the same duration, we all heel differently. Once you get through your acute phase (30-60 days) then it is OK to drink or use caffeine in moderation. From what you wrote I don't think you are a severe alcoholic that wants to drink to get drunk. Once the bad symptoms pass try just a little and see how it makes you feel
Link to comment
Share on other sites

×
×
  • Create New...